Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 204, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 8:10 PM CDT for Mills County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2002, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 14, 2002, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Mills County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:30 PM CDT | Hail 0.75 | Priddy, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:45 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 14, 7:45 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT WED AUG 14 2002 .AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE METROPLEX LATE THIS AFTERNOON...BUT EXPECT THEM TO DIMINISH BY 02Z. STORMS CURRENTLY PRETTY FAR NW OF KACT AND THESE SHOULD END BEFORE REACHING THE AIRPORT. STILL...WILL MENTION SOME CB FOR A COUPLE OF HOURS THERE AS WELL. OTHERWISE...SOME CONCERN FOR LOW CLOUDS AROUND TOWARD MORNING AS ETA FORECAST BOUNDARY LAYER RH GREATER THAN 80 PERCENT FOR MUCH OF N TEXAS AND SOME WET GROUND AROUND. A WEAK LLJ FORECAST TO DEVELOP OVERNIGHT...BUT THIS TURNS A BIT MORE SW AND THIS SHOULD HELP LIMIT MVFR CONDITIONS. VFR IN STORE FOR TOMORROW...WITH SOME OUTSIDE CHANCES FOR AFTERNOON TSRA...BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAFS ATTM. 80 .PUBLIC DISCUSSION... UPDATED ZONES TO ADD POPS SW ZONES WHERE CONVECTION IS ONGOING. ALSO ADJUSTED TEMPS AND CLOUD COVER TO ACCOUNT FOR CIRRUS SHIELD ACROSS NE ZONES. OTHER TWEAKS MADE FOR REVISED DIGITAL FORECAST. 80 .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 14, 3:50 PM CDT, 4 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. A FEW STORMS COULD ALSO PRODUCE BRIEF WIND GUSTS TO 45 MPH. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
Special weather statement, Aug 14, 4:17 PM CDT, 3 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 417 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR A LINE FROM HICO...TO FORT WORTH...TO MCKINNEY. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL.
Local storm report, Aug 14, 6:15 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED AUG 14 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0425 PM CLEBURNE TX 1.75 INCH HAIL
08/14/02 JOHNSON GOLFBALL HAIL FALLING
WITHIN THE CLEBURNE
CITY LIMITS. REPORTED
BY COUNTY EOC.
0600 PM WALNUT SPRINGS TX WIND DAMAGE
08/14/02 BOSQUE FIRE DEPT ESTIMATED 60
MPH WIND GUST ALONG WITH
SEVERAL ONE INCH LIMBS
DOWN.Local storm report, Aug 14, 8:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT WED AUG 14 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 PM HICO TX WIND DAMAGE
08/15/02 HAMILTON HAMILTON COUNTY
SHERIFFS OFFICE
REPORTED A FEW
POWERLINES DOWN IN HICO
WITH ESTIMATED WINDS OF
60 MPHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 41 min |
| Aug 14, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 39 min |
| Aug 14, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 63 min |
| Aug 14, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.